| Model Number |
24055- |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a laparoscopic totally extraperitoneal inguinal hernia repair, the seal of the device was damaged and a small component of the seal was shaved off by the bladed obturator.This small component of the seal fell into the patient during device insertion through the abdominal wall.The component was retrieved from the patient using reusable laparoscopic graspers.The case was completed after retrieval of the seal component, and no additional operation was planned to correct the issue.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted a visual inspection of the returned photos noted: the first image depicts a white disengaged piece of seal being retrieved by an unknown grasping device during a surgical procedure.The second image depicts the tyvek product information label.The visual inspection of the returned products noted that there were no signs of particulate matter inside the package.The obturators, spiked trocars, circular seals and duckbill seals were intact.Functional testing proved the devices functioned normally.The tops were actuated and the flanges presented themselves cleanly locking into place.The tops were actuated in reverse and the flanges retracted perfectly.It was reported that the seal of the device was damaged and a small component of the seal was shaved off by the bladed obturator.This small component of the seal fell into the patient during device insertion through the abdominal wall.The reported issue was confirmed.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medt ronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.